Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 13, 2015, 3:49 PM EDT for Brunswick County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 13, 2015, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 8 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:00 PM EDT | HAIL 1 | 1 N Longwood, NC | REPORT OF QUARTER SIZE HAIL ON PIREWAY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS52 KILM 131949
SVRILM
NCC019-132030-
/O.NEW.KILM.SV.W.0063.150713T1949Z-150713T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 430 PM EDT
* AT 349 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER GRISSETTOWN...OR NEAR SUNSET
BEACH...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...
IREDELL...CAROLINA SHORES...CALABASH...SEASIDE...ASH...RUSSTOWN...
LONGWOOD AND GRISSETTOWN.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 3390 7837 3387 7850 3385 7854 3391 7861
3402 7862 3403 7859 3404 7858 3405 7858
3406 7857 3405 7857 3406 7856 3409 7844
3391 7828
TIME...MOT...LOC 1949Z 313DEG 12KT 3393 7850
$$
JDW2 follow-up statements
125
WWUS52 KILM 132003
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EDT MON JUL 13 2015
NCC019-132030-
/O.CON.KILM.SV.W.0063.000000T0000Z-150713T2030Z/
BRUNSWICK NC-
403 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN BRUNSWICK COUNTY...
AT 403 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER SEASIDE...OR OVER OCEAN ISLE BEACH.
THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...
IREDELL...CAROLINA SHORES...CALABASH...SEASIDE...ASH...RUSSTOWN...
LONGWOOD AND GRISSETTOWN.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3390 7837 3387 7850 3385 7854 3391 7861
3402 7862 3403 7859 3404 7858 3405 7858
3406 7857 3405 7857 3406 7856 3409 7844
3391 7828
TIME...MOT...LOC 2003Z 313DEG 12KT 3390 7846
$$
JDW215
WWUS52 KILM 132029
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT MON JUL 13 2015
NCC019-132038-
/O.EXP.KILM.SV.W.0063.000000T0000Z-150713T2030Z/
BRUNSWICK NC-
429 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK COUNTY
WILL EXPIRE AT 430 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
ADDITIONAL SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT FOR PORTIONS
OF THE SAME AREA.
LAT...LON 3390 7837 3387 7850 3385 7854 3391 7861
3402 7862 3403 7859 3404 7858 3405 7858
3406 7857 3405 7857 3406 7856 3409 7844
3391 7828
TIME...MOT...LOC 2027Z 313DEG 12KT 3390 7846
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:45 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 12:45 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1245 PM EDT MON JUL 13 2015 .SYNOPSIS... AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE NEXT SEVERAL DAYS...AS A SERIES OF DISTURBANCES ALOFT FROM THE NORTHWEST DROP INTO THE AREA. STORMS MAY BECOME SEVERE TUESDAY INTO WEDNESDAY AS LOW PRESSURE DEEPENS ACROSS THE REGION. A DRYING TREND IS EXPECTED LATE IN THE WEEK AS HIGH PRESSURE BUILDS INTO THE AREA. THE HIGH WILL MOVE OFFSHORE NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM MONDAY...FIRST MEASURABLE RAINFALL AT ILM SINCE A TRACE ON JULY 6TH...OCCURRED THIS MORNING. A SMATTERING OF UPPER IMPULSES COUPLED WITH PRECIPITABLE WATERS AROUND 2 INCHES WILL SET THE STAGE FOR ADDITIONAL CONVECTION INTO THE AFTERNOON AND SURFACE HEATING PER VISIBLE DATA SHOULD ASSIST IN BOOSTING LOCAL SURFACE- BASED CAPES. SURFACE BOUNDARY RUNNING NEARLY WEST TO EAST ACROSS PENDER AND BLADEN COUNTY IS ENHANCING LOCAL HELICITY AND ROTATING CELLS HAVE TRIGGERING RADAR INDUCED TORNADO WARNINGS FROM SAMPSON COUNTY EAST THROUGH NORTHERN PENDER COUNTY. SUBSIDENCE ALOFT REMAINS WEAK AND MAY NOT SUPPRESS CONVECTION AS PREVIOUSLY SURMISED GIVEN THE LOCAL SURFACE CONVERGENCE ALONG THE SURFACE BOUNDARY. WILL HIGHLIGHT THIS THREAT IN AN UPDATED HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 340 AM MONDAY...ACTIVE PERIOD OF WEATHER EXPECTED TUESDAY INTO WEDNESDAY...WITH AN ENHANCED RISK FOR SEVERE WEATHER HIGHLIGHTED BY THE STORM PREDICTION CENTER ACROSS OUR WEST/NORTHWEST FORECAST AREA TUESDAY. DURING TUESDAY STRONGER IMPULSES WILL APPROACH IN THE NORTHWEST FLOW ALOFT WHILE AN H3 JET NOSES INTO THE CAROLINAS AS AN INLAND SURFACE TROUGH STRENGTHENS. STRONG INSTABILITY IS EXPECTED WITH BREEZY SOUTH-SOUTHWESTERLY FLOW PREVAILING EAST OF THE TROUGH. THE PRESSURE GRADIENT WILL LIKELY LEAD TO A SEGMENTED RESULTANT BOUNDARY ALONG THE COAST. OVERALL...THE PATTERN WILL SUPPORT VEERING/INCREASING WINDS WITH HEIGHT AND SUBSEQUENT HELICITY IN EXCESS OF 300 M2/S2 ACROSS INLAND AREAS. AS A RESULT...THINK THE PRIMARY SEVERE WEATHER THREAT LATER TUESDAY WILL BE FROM DAMAGING WINDS WITH SOME LARGE HAIL POSSIBLE...AND GIVEN THE AFOREMENTIONED HELICITY CAN/T RULE OUT TORNADOES. DURING WEDNESDAY...THE SURFACE TROUGH REMAINS INLAND WHILE THE H5 SHORT WAVE TROUGH WILL BEGIN SHIFTING OFF THE MID-ATLANTIC AND CAROLINA COASTS DURING THE EVENING. THE PASSAGE OF THIS FEATURE LEADS TO HIGHER CONFIDENCE THAT THE SURFACE BOUNDARY WILL FINALLY PUSH OFF THE COAST LATE WEDNESDAY NIGHT. INSTABILITY MAY BE LOWER COMPARED TO TUESDAY PER BUFKIT DURING WEDNESDAY...HOWEVER ENOUGH WILL EXISTS ALONG WITH DECENT PRECIPITABLE WATER AND SUPPORT ALOFT TO CONTINUE GOOD CHANCE SHOWERS/TSTMS. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE AS WELL. POPS WILL TREND LOWER WEDNESDAY NIGHT AS THE TROUGH PUSHES FARTHER EAST. MAV MAX TEMPERATURES WEDNESDAY MAY BE ON THE HIGH SIDE GIVEN THE COVERAGE OF STORMS EXPECTED. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 340 AM MONDAY...THE H5 SHORTWAVE TROUGH WILL BE OFF THE MID- ATLANTIC COAST EARLY THURSDAY...WHILE AT THE SURFACE THE TROUGH WILL SHIFT OFFSHORE AS WEAK LOW PRESSURE EVOLVES OFF THE OUTER BANKS. THE GFS HAS TRENDED TOWARD THIS SOLUTION OVER THE LAST DAY AND CONFIDENCE IS INCREASING THAT THE PRECIPITABLE WATER WILL LOWER AND THE BEST SURFACE FORCING WILL REMAIN OFFSHORE ASSOCIATED WITH THE TROUGH DURING THURSDAY. AS A RESULT...LOWERED MAX TEMPERATURES A CATEGORY AND LOWERED POPS AS WELL. BY FRIDAY NIGHT THE MID/UPPER SUBTROPICAL RIDGE WILL BEGIN DRIFTING BACK TO THE WEST FROM THE MS VALLEY ALLOWING A WEAK TROUGH TO BECOME RE-ESTABLISHED ACROSS THE EAST COAST THIS WEEKEND. MEX GUIDANCE HAS TRENDED COOLER LIKELY SINCE THE SURFACE FLOW IS ONSHORE...VERSUS THE HUMID SOUTHWEST FLOW WE HAVE EXPERIENCED MULTIPLE DAYS THIS SUMMER. THUS...LOWERED MAX TEMPS THIS WEEKEND...HOWEVER IN THE END MAX TEMPS MAY NEED TO BE LOWERED ANOTHER CATEGORY OR TWO IF BETTER CONSISTENCY DEVELOPS IN UPCOMING MODEL RUNS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 18Z...A SERIES OF WEAK PERTURBATION WILL MOVE THROUGH IN THE NORTHWEST FLOW OVER THE NEXT SEVERAL DAYS. TIMING OF THE CONVECTION WILL BE DIFFICULT...WITH BEST CHANCES IN THE AFTERNOON. THE BEST AREA FOR CONVECTION WILL BE ALONG THE COAST OF NORTH CAROLINA...WHERE THE RESULTANT WILL CLASH INTO SOME OLD OUTFLOW BOUNDARIES. WE SHOULD GENERATE SOME DECENT CAPE THIS AFTERNOON...WITH ABOUT 25 KTS OF SHEAR THIS COULD STIR UP SOME GOOD STORMS WITH BRIEF IFR CONDITIONS AND GUSTY WINDS POSSIBLE. THINGS CALMING DOWN TONIGHT BUT CONVECTION IS POSSIBLE THROUGH THE OVERNIGHT HOURS...INCREASING IN COVERAGE AFTER DAYBREAK AS ANOTHER IMPULSE ARRIVES. EXTENDED OUTLOOK...POTENTIAL FOR BRIEF PERIODS OF MVFR IN SHRA/TSRA. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM MONDAY...THE STORY FOR THIS PERIOD WILL BE THE INCREASING SSW TO SW WINDS ACROSS THE AREA WATERS FROM MIDDAY THRU TONIGHT...AND INTO SUBSEQUENT PERIODS. THIS A RESULT OF THE SFC PG TIGHTENING BETWEEN AN AMPLIFIED NE-SW ORIENTED SFC TROF ACROSS THE EAST-CENTRAL CAROLINAS...AND STRONG RIDGING FROM HIGH PRESSURE CENTERED OVER THE HIGH SEAS WELL OUT IN THE ATLANTIC. LOOK FOR WIND SPEEDS TO INCREASE TO AROUND 15 KT LATER THIS AFTERNOON...AND FURTHER INCREASE TO A SOLID 15 TO 20 KT WITH POSSIBLE GUSTS UP TO 25 KT LATER TONIGHT. THE GUSTS IN PART FROM A 30+ KT LOW LEVEL JET OCCURRING OVER THE AREA WATERS...VIA VARIOUS MODEL SOUNDINGS FOR FRYING PAN SHOALS. SIGNIFICANT SEAS WILL INITIALLY RUN AROUND 2 FT THRUOUT...THEN BEGIN BUILDING TO AROUND 3 FT BY EARLY THIS EVENING...AND THEN FURTHER BUILD TO 3 TO 5 FT THRUOUT BY LATE THIS EVENING AND THRU THE PRE- DAWN TUE HOURS. A LAZY ESE 1 TO 1.5 FOOT GROUND SWELL WILL INITIALLY DOMINATE THE SIG. SEAS. AS WINDS INCREASE...LOOK FOR LOCALLY PRODUCED WIND DRIVEN WAVES AT 4 TO 5 SECOND PERIODS TO DOMINATE LATE THIS AFTERNOON AND DEFINITELY DURING TONIGHT. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 340 AM MONDAY...MARGINAL SMALL CRAFT CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY AS A RESULT OF A TIGHTENED PRESSURE GRADIENT AND RESULTANT SOUTHWEST FETCH. WIND WAVES WILL DOMINANT DURING THIS PERIOD AS WELL AS THE BULK OF THE SPECTRAL WAVE ENERGY IS FOCUSED IN THE 5-6 SEC RANGE. SIGNIFICANT WAVE HEIGHTS WILL BE IN THE 3-5 FT WITHIN 10 NM AND POSSIBLE 5-6 FOOTERS ACROSS THE OUTER WATERS. SEAS WILL SLOWLY SUBSIDE LATE WEDNESDAY NIGHT AS THE SURFACE TROUGH PUSHES OFF THE COAST ALLOWING THE SOUTHWEST FETCH TO WEAKEN AND VEER WITH ITS PASSAGE. LONG TERM MARINE/THURSDAY THROUGH FRIDAY/ AS OF 340 AM MONDAY...INCREASING CONFIDENCE THAT THE SURFACE TROUGH WILL SHIFT ACROSS THE WATERS BY THURSDAY MORNING AS WEAK LOW PRESSURE EXISTS OFF THE OUTER BANKS. AS THIS COMES TO FRUITION THE RATHER LIGHT FLOW WILL BECOME OFFSHORE...THEN VEER TO A LIGHT NORTHEAST FLOW AS THE LOW EXITS TO THE NORTHEAST DURING THE EARLY AFTERNOON. AS A WEAK RIDGE BUILDS IN FROM THE NORTHEAST THE NORTHEAST TO EAST FLOW WILL PERSIST THROUGH FRIDAY. THINK CHANCES FOR SHOWERS/TSTMS WILL DECREASE THURSDAY...WITH A FEW STORMS POSSIBLE FRIDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC SHORT TERM...SRP LONG TERM...SRP AVIATION...DL MARINE...DCH/SRP
Hazardous weather outlook, Jul 13, 12:51 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1251 PM EDT MON JUL 13 2015 AMZ250-252-254-256-141700- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1251 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMALL CRAFT EXERCISE CAUTION CONDITIONS DEVELOPING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY THROUGH EARLY THURSDAY... AN EXTENDED STRONG TO SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS THE AREA WATERS. THE PRIMARY SEVERE THREATS WILL BE WINDS IN EXCESS OF 35 KT AND POSSIBLE SMALL HAIL CLOSER TO THE IMMEDIATE COAST. IN ADDITION...THERE WILL ALSO BE AN INCREASED WATERSPOUT THREAT FOR TUESDAY AFTERNOON AND NIGHT. SMALL CRAFT EXERCISE CAUTION CONDITIONS LIKELY ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY NIGHT THROUGH INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-107>110-SCZ017-023-024-032-033-039-053>056-141700- COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 1251 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY INTO EARLY THURSDAY... AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC THREAT FOR TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-105-106-141700- ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER- 1251 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A POTENTIAL FOR ROTATING THUNDERSTORMS TODAY DUE TO THE PRESENCE OF A STATIONARY SURFACE FRONT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY INTO EARLY THURSDAY... AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC THREAT FOR TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 12:55 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1255 PM EDT MON JUL 13 2015
NCZ105>108-131800-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND PENDER-INLAND NEW
HANOVER-COASTAL NEW HANOVER-COASTAL PENDER-
1255 PM EDT MON JUL 13 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PENDER AND
NORTHEASTERN NEW HANOVER COUNTIES...
AT 1255 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS
PENDER COUNTY...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BURGAW...SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...
TOPSAIL BEACH...PORTERS NECK...TOPSAIL...CASTLE HAYNE...BAYSHORE...
MURRAY TOWN...WHITE STOCKING...SCOTTS HILL...ROCKY POINT...
WOODSIDE...LONG CREEK...EDGECOMB...MAPLE HILL...ASHTON AND CAPE FEAR
COMMUNITY COLLEGE NORTH CAMPUS.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 396 AND 416.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3434 7766 3425 7776 3446 7810 3472 7780
3472 7768 3448 7758 3446 7754 3444 7752
TIME...MOT...LOC 1655Z 269DEG 17KT 3445 7778
JDWSpecial weather statement, Jul 13, 2:33 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
233 PM EDT MON JUL 13 2015
NCZ096-099-105-109-131915-
BLADEN-INLAND BRUNSWICK-INLAND PENDER-COLUMBUS-
233 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PENDER...
SOUTHEASTERN BLADEN AND NORTHEASTERN COLUMBUS COUNTIES...
AT 233 PM EDT...A STRONG THUNDERSTORM WAS OVER KELLY...OR 18 MILES
SOUTHEAST OF ELIZABETHTOWN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROWAN...NORTHWEST...SANDYFIELD...COUNCIL...FREEMAN...MONTAGUE...
CURRIE...THE BOROUGH...MALPASS CORNER...DELCO...WARDS CORNER...
KELLY...CARVERS...ROOKS...LONG CREEK...RIEGELWOOD...POINT CASWELL...
EAST ARCADIA...ATKINSON AND SANDY CREEK.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 411 AND 424.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3465 7832 3463 7832 3462 7831 3461 7831
3460 7830 3458 7826 3456 7825 3456 7826
3455 7825 3461 7821 3449 7793 3418 7827
3444 7849 3466 7834
TIME...MOT...LOC 1833Z 311DEG 20KT 3449 7833
JDWSpecial weather statement, Jul 13, 2:40 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
240 PM EDT MON JUL 13 2015
NCZ099-109-110-131945-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COLUMBUS-COASTAL BRUNSWICK-
240 PM EDT MON JUL 13 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BRUNSWICK AND EAST
CENTRAL COLUMBUS COUNTIES...
AT 240 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER HONEY
ISLAND...OR 13 MILES NORTH OF SHALLOTTE...MOVING EAST AT 30 MPH. A
SECOND AREA OF STRONG THUNDERSTORMS WAS NEAR SANDY CREEK AND MOVING
SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LELAND...OAK ISLAND...SHALLOTTE...HOLDEN BEACH...CASWELL BEACH...
OCEAN CREST PIER...YAUPON BEACH...BOILING SPRING LAKES...ST. JAMES...
SOUTHPORT...LAKE WACCAMAW...SUPPLY...BISHOP...BATARORA...CIVIE
TOWN...RUSSTOWN...WINNABOW...TOWN CREEK...MILL CREEK AND EXUM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 425 AND 433.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 11 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3388 7802 3389 7802 3391 7810 3391 7825
3397 7850 3429 7854 3429 7802 3388 7801
TIME...MOT...LOC 1840Z 276DEG 31KT 3416 7831
JDWSpecial weather statement, Jul 13, 2:54 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EDT MON JUL 13 2015
SCZ032-033-131945-
FLORENCE-MARION-
254 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MARION AND
SOUTHEASTERN FLORENCE COUNTIES...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS OVER HYMAN...OR 11 MILES
NORTHEAST OF LAKE CITY...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...JOHNSONVILLE...PAMPLICO...POSTON...KINGSBURG...GRESHAM...
NEW HOPE...EVERGREEN...FRIENDFIELD...BRITTONS NECK...CLAUSSEN...
EFFINGHAM...HYMAN...HANNAH...SCRANTON...COWARD AND LAKE CITY
COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3413 7978 3416 7954 3409 7934 3401 7932
3400 7932 3399 7933 3393 7932 3393 7931
3383 7940 3380 7962 3382 7964 3382 7967
3381 7969 3382 7973 3383 7974 3384 7977
3395 7981
TIME...MOT...LOC 1854Z 281DEG 12KT 3400 7962
8Special weather statement, Jul 13, 3:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT MON JUL 13 2015
NCZ109-110-132045-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COASTAL BRUNSWICK-
346 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BRUNSWICK COUNTY...
AT 345 PM EDT...A STRONG THUNDERSTORM WAS OVER GRISSETTOWN...OR NEAR
SUNSET BEACH...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OAK ISLAND...SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE
BEACH...CASWELL BEACH...OCEAN CREST PIER...YAUPON BEACH...IREDELL...
ST. JAMES...CAROLINA SHORES...CALABASH...SUPPLY...SEASIDE...LONG
BEACH...BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...CIVIE
TOWN...RUSSTOWN...LONGWOOD AND GRISSETTOWN.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3391 7814 3391 7832 3389 7841 3385 7854
3391 7861 3401 7864 3403 7859 3405 7858
3411 7828 3390 7805
TIME...MOT...LOC 1945Z 313DEG 13KT 3396 7851
JDWSpecial weather statement, Jul 13, 3:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT MON JUL 13 2015
SCZ032-033-039-053-055-132045-
INLAND GEORGETOWN-INLAND HORRY-FLORENCE-MARION-WILLIAMSBURG-
348 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARION...SOUTHEASTERN
FLORENCE...NORTH CENTRAL GEORGETOWN...NORTHERN WILLIAMSBURG AND
SOUTHWESTERN HORRY COUNTIES...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR FRIENDFIELD...OR NEAR
LAKE CITY...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONWAY...LAKE CITY...KINGSTREE...HORRY...JOHNSONVILLE...PAMPLICO...
HEMINGWAY...POSTON...KINGSBURG...HOMEWOOD...DONGOLA...HEBRON...NEW
HOPE...HENRY...BRITTONS NECK...EFFINGHAM...RHEMS...HANNAH...PEE DEE
CROSSROADS AND ADRIAN.
THIS INCLUDES SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3381 7993 3382 7991 3388 7988 3389 7988
3416 7972 3399 7896 3347 7933 3376 7996
TIME...MOT...LOC 1948Z 287DEG 42KT 3392 7968
REKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:48 AM EDT | Tornado Warning | ILM | Bladen | 23 min |
| Jul 13, 12:08 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Pender | 52 min |
| Jul 13, 12:46 PM EDT | Special Weather Statement | ILM | Robeson | 59 min |
| Jul 13, 12:55 PM EDT | Special Weather Statement | ILM | Pender | 65 min |
| Jul 13, 1:05 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 55 min |
| Jul 13, 1:17 PM EDT | Special Marine Warning | ILM | 88 min | |
| Jul 13, 1:31 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 25 min |
| Jul 13, 1:55 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 2 hr |
| Jul 13, 2:33 PM EDT | Special Weather Statement | ILM | Pender | 42 min |
| Jul 13, 2:40 PM EDT | Special Weather Statement | ILM | Brunswick | 65 min |
| Jul 13, 2:42 PM EDT | Special Marine Warning | ILM | 93 min | |
| Jul 13, 2:54 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus | 3 hr |
| Jul 13, 3:40 PM EDT | Special Marine Warning | ILM | 95 min | |
| Jul 13, 3:46 PM EDT | Special Weather Statement | ILM | Brunswick | 59 min |
| Jul 13, 3:59 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 61 min |
| Jul 13, 4:39 PM EDT | Special Marine Warning | ILM | 36 min | |
| Jul 13, 5:13 PM EDT | Special Marine Warning | ILM | 92 min | |
| Jul 13, 6:05 PM EDT | Special Weather Statement | ILM | Columbus | 55 min |
| Jul 13, 6:38 PM EDT | Special Marine Warning | ILM | 97 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.